Swiss runner Sarah Acho has to sit due to pericarditis. The 26-year-old professional athlete shared on Instagram on Monday night that she suffers from pericarditis. According to the woman, the first symptoms appeared after her booster vaccination in December. At the end of the year, the disease was diagnosed by a cardiologist.
“I got a booster on December 22 because I didn’t want to mess with it at the start of the season. I was told it was safe to take Pfizer to avoid heart side effects,” the Swiss champion wrote in the 200m dash. Furthermore: “On December 27, I felt tightness in my chest and got dizzy when I went up the stairs.” After getting dizzy a few times, she went to see a cardiologist. Diagnose pericarditis, ‘inflammation of the thin membrane that surrounds the heart’.
“We don’t talk enough about the side effects”
Now “she is not allowed to increase my heart rate for a few weeks until my heart can recover and recover from the inflammation.” But she “still does everything I can do with my trainer to keep my muscles moving.” Your coach does a ‘great job’. Ucho continues: “Thank you @batsail!” The 26-year-old also wrote that she is trying to “be as transparent as possible”, which is “now more important than ever”. Sarah Acho then wrote that she was “dismayed by the situation” because “we don’t talk enough about the side effects. I feel helpless because I don’t have control over it.”
She expressed her “delight that the vaccine helped prevent many deaths and relieved pressure on hospitals and hospital staff.” However, she “was frustrated that I and other young, healthy people are experiencing these serious side effects.” She continued, speaking to her followers, “I hope you understand why it’s important to let you know and I’ll update you as you go along. Let me know if you’re experiencing the same thing, let’s help each other!”
Editor’s note: An earlier version of the article in the title stated that sprinter Sarah Acho had myocarditis. In fact, it is inflammation of the pericardium. We have corrected the error and apologize.